MAUDE Adverse Event Report: DEPUY SPINE INC STANDARD SCREWDRIVER; SCREWDRIVERS

DEPUY SPINE INC STANDARD SCREWDRIVER; SCREWDRIVERS
Model Number 286509000
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Additional narrative: reporter is a j&j sales representative.Investigation summary investigation flow: damage visual inspection: the standard screwdriver (p/n:286509000, lot #: gm3521101) was returned and received at us cq.Upon visual inspection, it was observed that the tip of the driver was stripped and twisted.The stripped/worn condition of the distal tip is consistent as an end of life indicator for the device.No other issues were identified during inspection.The received condition is consistent with the complaint condition thus the complaint was confirmed.Conclusion: after a visual inspection per guidance provided in windchill document # 0000277191, it is determined that the reusable instrument is worn from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot a review of the receiving inspection (ri) for standard screwdriver was conducted identifying that lot number gm3521101 was released in a single batch.Batch1: lot qty of 24 units were released on (b)(6) 2012 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device history review the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in canada as follows: it was reported that on an unknown date the standard screwdriver was damaged.It was unknown how it occurred.There was no procedure and patient involvements are reported.This complaint involves one (1) device.This report is for (1) standard screwdriver.This report is 1 of 1(b)(4).

Brand Name
STANDARD SCREWDRIVER
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key11653238
Report Number1526439-2021-00699
Device Sequence Number14326884
Product Code HXX
UDI-Device Identifier10705034212784
UDI-Public10705034212784
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286509000
Device Catalogue Number286509000
Device Lot NumberGM3521101
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/15/2021
Initial Report FDA Received Date04/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1